Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


facial wasting - DD
Feb 19, 2001

could any of the hiv meds i'm on be the cause of my facial wasting i've been experiencing? i'm currently taking zerit, sustiva, and videx. i also cycle anabolics and have cycled serostim to some extent, which helped with the facial wasting a little. can anything be done to prevent facial wasting?

Response from Dr. Dieterich

Facial wasting is a symptom of lipodystrophy/atrophy often associated with the D drugs: D4T (zerit) DDI (videx) and ddc. There is significant anecdotal data implicating those drugs in facial wasting. I would ask your MD to check your lactate level and consider a new combination of medications. Using the least likely drugs to cause facial wasting AZT, 3TC, Abacavir may help prevent it, but of course there is no guarantee. DTD


Previous
Testosterone replacement - DD
Next
facial wasting and exercise - DD

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement